[Skip to Content]
[Skip to Content Landing]
Article
October 1951

EFFECT OF CORTICOTROPHIN ON CHRONIC, SEVERE PRIMARY THROMBOCYTOPENIC PURPURA

Author Affiliations

SAN FRANCISCO

From the Department of Medicine, Stanford University School of Medicine.

AMA Arch Intern Med. 1951;88(4):503-506. doi:10.1001/archinte.1951.03810100087008
Abstract

IDIOPATHIC thrombocytopenic purpura is one of the few disorders of obscure origin in which the effect of cortisone and corticotrophin (ACTH) therapy has not been extensively reported.1 Results of administration of the hormones will be difficult to evaluate since spontaneous remissions are common. In some patients, however, the disease runs a chronic, unremitting course, so that the effect of agents of possible therapeutic value is of greater significance. During the past four years we have had the opportunity of observing the disease in a most severe and persistent form in a woman, and we wish to report the dramatic effect of corticotrophin administration.

REPORT OF CASE  The patient (A. M.) was a 41-year-old married school teacher who was well until 1945, when she noted the appearance of spontaneous bruising and small hemorrhages in the skin, along with bleeding of the gums and frequent nosebleeds. These symptoms continued without remission

First Page Preview View Large
First page PDF preview
First page PDF preview
×